WIT Press


Bifurcations In A Dipole Asymptotic Model Of Crack Arrays, A Closer Look

Price

Free (open access)

Paper DOI

10.2495/LD960711

Volume

13

Pages

8

Published

1996

Size

642 kb

Author(s)

R.G. Hornby, H.-B. Miihlhaus & A. V. Dyskirf

Abstract

Bifurcations in a dipole asymptotic model of crack arrays, a closer look RG. Hornby/ H.-B. Miihlhaus,* A. V. Dyskirf University of Western Australia, W.A., Australia 1 Introduction. It is known that simultaneous growth of a number of cracks is prone to localisation when a single crack continues to grow, suppressing the growth of the others (as discussed in Horii[l]). In that paper the bifurcation in growth of a pair of cracks was analysed. In Dyskin & Muhlhaus[2] this was extended, using the dipole model, to the consideration of bifurcations associated with the quasistatic growth of arrays containing an infinite number of cracks. In this paper we take a closer look at some of these bifurcations. The previous analysis clearly demonstrated the existence of solutions that departed infinitesimally from the uniform crack length solutions. There still remains, however, a slight concern that finite departures from the uniform crack length solutions might not exist. Non-linear

Keywords